MAUDE Adverse Event Report: NIDEK CO. LTD. YC-200 S PLUS; YAG LASER

NIDEK CO. LTD. YC-200 S PLUS; YAG LASER
Model Number YC-200
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Nidek inc.Considers pitting lens issue on yag laser a reportable event as the yc-200 had malfunction and has a potential to cause or contribute to a serious injury if the malfunction were to recur.Nidek inc.Field service manager (fsm) went on the customer site to inspect and perform service activities on 12/21/2021.No issue observed on yc-200 s plus yag laser (b)(4).The root cause of the reported issue "pitting on iol" is inconclusive.As a preventive measure, foot switch (part no.17330-0012) was installed as an option to help prevent pitting of the iol during surgery.If the footswitch is used, no flinching / movement of the joystick while the trigger button is pressed.
 
Event or Problem Description
On december 17, 2021.Nidek inc customer service representative received an email from the customer to report that the doctors noticed some pitting on the iol during capsulotomy procedures.The issue occurred while using yc-200 s plus yag laser (b)(4) in the facility's laser room.Follow ups were made to the customer by ra/qa director and field service manager between the dates of 12/17-12/23/2021; no response received to confirm the date of occurrence.No injury to patients was reported.Laser was inspected/serviced in the field at the customer's office per nidek reference# (b)(4).
 
Additional Manufacturer Narrative
Nidek inc.Received additional information about date of occurrence from the customer on 01/19/2022.The customer stated that the pitting lens issue occurred on (b)(6) 2021.There were three incident at the customer site with same device yc-200 s plus s/n.(b)(6).Nidek inc.Considers pitting lens issue a reportable event as it is an undesirable condition and has a potential to cause or contribute to a serious injury if the issues were to recur.As reported in the initial mdr report, nidek inc field service manager went on the customer site to inspect and perform service activities on 12/21/2021.No issue observed on the device.
 
Event or Problem Description
Please see initial mdr submitted on 01/11/2022.

Brand Name
YC-200 S PLUS
Common Device Name
YAG LASER
Manufacturer (Section D)
NIDEK CO. LTD.
34-14 hiroishi
gamagori, aichi 443-0 038
JA  443-0038
Manufacturer (Section G)
NIDEK CO. LTD.
34-14 hiroishi
gamagori, aichi 443-0 038
JA   443-0038
Manufacturer Contact
todd milholland
2040 corporate court
san jose, CA 95131
4084686460
MDR Report Key13231239
Report Number0002936921-2022-00001
Device Sequence Number17325319
Product Code HQF
UDI-Device Identifier04987669101452
UDI-Public(01)04987669101452
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K203130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberYC-200
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown